| Model Number |
N/A |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant products:.035 terumo glidewire.Occupation: ir lead tech.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported an ultrathane cook-cope type locking loop biliary drainage catheter was placed in the patient's bile duct during a percutaneous trans-hepatic biliary drainage procedure.After the physician inserted the catheter, the blue plastic stiffener was unable to be removed.It was also reported that the stiffener accordioned after some force was used.As a result, the physician removed the catheter along with the stiffener and the procedure was completed successfully with using another catheter with stiffener.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additionally, per the customer, the patient is "fine".
Event or Problem Description
Hhs/fda form 3500a has been received by cinc on 28jan2019.The brief description states, "interventional radiology department staff reported that there have been problems recently with many of our drains and stylets getting stuck.So much so, that it starts to accordion and snap.It seems to only be with the blue plastic stylets.This has happened several times recently to two different physicians.This problem was reported to cook medical district manager on (b)(6) 2018.We have one to give to cook for investigation and district manager will pick it up this week." the additional devices referenced in this report have been reported under medwatch report # 1820334-2019-00276 and 1820334-2019-00275.
Additional Manufacturer Narrative
B5 - description of event has been updated.D10 - device returned on 27 dec2018 to aid in the investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, trends, and documentation of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.One blue flexible stiffener was returned in a used and damaged condition.The visual inspection found accordioning of the device.The device was not out of specification for any of the undamaged attributes measured.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of the investigation, a definitive root cause could not be determined.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.